Staff Directory

You are here

Fentanyl in Kugluktuk

15 September 2016 

All residents of Kugluktuk are advised that fentanyl is present in the community.

Fentanyl is an opioid painkiller that can be extremely dangerous. Fentanyl is often used by cancer patients in severe pain. It is 100 times more potent than morphine, and enters your system much faster, making it even more toxic.

Symptoms of fentanyl overdose include:

  • severe sleepiness
  • slow heartbeat
  • shallow or troubled breathing
  • cold and clammy skin
  • trouble walking or talking

If you know or hear of anyone in the community that may have fentanyl, call the RCMP immediately. If you notice that someone has the symptoms listed above, or think someone may have used or swallowed fentanyl, rush them to your health center right away as the antidote Naloxone will quickly revive them.

###

Media Contact:

Ron Wassink

Communications Specialist

Department of Health

867-975-5710

rwassink@gov.nu.ca